Wisconsin, 2006

High Wind in Wisconsin, March 13, 2006

March 13, 2006 · NWS MKX · 4 events in 4 counties and zones

A deep low pressure over Upper Michigan brought gusty, high winds in excess of 50 kts (58 mph) to four Wisconsin counties boardering Lake Michigan during the late morning to afternoon hours of March 13th. ).

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A deep low pressure over Upper Michigan brought gusty, high winds in excess of 50 kts (58 mph) to four Wisconsin counties boardering Lake Michigan during the late morning to afternoon hours of March 13th. Maximum west-southwest gusts include 56 kts (64 mph) at a Milwaukee TV-6 school site in Kenosha (Kenosha Co.), 52 kts (60 mph) in Milwaukee (Milwaukee Co.), and 51 kts (59 mph) in the cities of Racine (Racine Co.), and Sheboygan (Sheboygan Co.). The usual reports of scattered power outages due to broken tree branches were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 13, 7:09 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 13, 7:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 AM CST MON MAR 13 2006

DISCUSSION...VSBYS DOWN TO ONE QUARTER MILE OR LESS ACRS MOST OF
WEST AND SOUTH. EXPC LOW VSBYS TO EXPAND NORTHEAST AS WELL. LOW
VSBYS FM ADVECTION FOG LKLY TO LAST MAX TWO HOURS...BUT RIGHT AT
MORNING COMMUTE TIME...SO HAVE ISSUED DENSE FOG ADVY ENTIRE CWA
FOR THIS MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ046-WIZ047-WIZ051-
WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

&&

MBK
Hazardous weather outlook, Mar 13, 9:05 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 AM CST MON MAR 13 2006

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
905 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW OR SNOW SHOWERS ARE POSSIBLE LATER THIS AFTERNOON
AND TONIGHT.  SNOWFALL IS EXPECTED TO REMAIN LIGHT...LESS THAN AN
INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-665-141000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
905 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT.
SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH WAVES
OF 3 TO 5 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.

In the hours before

Special weather statement, Mar 13, 4:07 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CST MON MAR 13 2006

WIZ046-047-051-052-056>060-062>072-131130-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
407 AM CST MON MAR 13 2006

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

SHOWERS AND THUNDERSTORMS WILL DIMINISH IN THE FOND DU LAC...
PORT WASHINGTON...MILWAUKEE...WEST BEND AND JUNEAU AREAS
THROUGH 5 AM...BUT CONTINUE AROUND SHEBOYGAN.  ADDITIONAL
RAINFALL OF ONE QUARTER TO ONE HALF INCH IS POSSIBLE.

AREAS OF FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE
LATER THIS MORNING.

MBK
Special weather statement, Mar 13, 4:54 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 AM CST MON MAR 13 2006

WIZ046-047-051-052-056>060-062>072-131115-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
454 AM CST MON MAR 13 2006

QUIET WEATHER HAS RETURNED TO THE AREA THIS MORNING.  SOME LIGHT
RAIN SHOWERS ARE STILL POSSIBLE ALONG WITH AREAS OF FOG.

DUE TO SOME OF THE HEAVY RAIN THAT OCCURRED OVERNIGHT...WATCH OUT FOR
STANDING WATER IN AREAS PRONE TO LOW LAND FLOODING.  SMALL STREAMS
AND CREEKS ARE SWOLLEN DUE TO RAINFALL RUN-OFF WITH A FEW RIVERS IN
SOUTHEAST WISCONSIN NEAR OR JUST ABOVE FLOOD STAGE.

DAVIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Kenosha

When
March 13, 10:00 AM CST
Where
Kenosha forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

High Wind, Racine

When
March 13, 2:07 PM CST
Where
Racine forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

High Wind, Sheboygan

When
March 13, 2:38 PM CST
Where
Sheboygan forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

High Wind, Milwaukee

When
March 13, 4:44 PM CST
Where
Milwaukee forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494635, 5494636, 5494638, 5494637.